MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-12-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil would not detach.It was noted that there were 3 attempts made with the instant detacher and 2 attempts made with manual detachment.The patient was undergoing surgery to treat an aneurysm at the mca with a max diameter of 4mm and a neck diameter of 3mm.The devices were prepared as indicated per the ifu.Ancillary devices include an envoy da guide catheter, sl10 microcatheter, and a synchro14 guidewire.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's vessel tortuosity was normal.The devices were prepared/flushed as indicated per the ifu.It was noted that the physic ian attempted to detach the coil with the instant detacher 3 times but it did not work.However, there was no issue with the instant detacher as it was used to deliver other coils with no problem.There was no resistance during delivery of the coil in the catheter.The patient was ultimately treated very well with no related symptoms.
 
Additional Manufacturer Narrative
The axium prime implant coil was returned for evaluation inside of a cardboard shipping box and within a sealed plastic pouch.The axium prime pushwire and the instant detacher were not returned.During evaluation, the implant coil was removed from the sealed plastic pouch.The implant coil was found to be damaged and had lost its original shape.The detach element was removed from the implant coil for evaluation.The detachment element was found to be in good shape, and the detachment ball was found to be within specification = 0.0038" +/- 0.00010".The detachment ball was measured to be 0.00374".No other anomalies were found.During analysis of the axium prime implant coil, no evidence was found that would ascribe root cause for the failure of the axium prime implant coil from detaching from its pushwire.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7798277
Report Number2029214-2018-00734
Device Sequence Number2218059
Product Code KRD
UDI-Device Identifier00847536008120
UDI-Public00847536008120
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2021
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot NumberA580999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer09/06/2018
11/07/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/12/2018
11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1